MAUDE Adverse Event Report: COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number CL-944
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a c-section, while suturing and preparing the suture after the patient's incision, the needle detached.The issue affected two sutures from the same product and lot number.An additional new suture was used without issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant product: cl-944, cl-944 polysorb* 0 vio 90cm kv34 x36 (lot#a5f2019y); cl-944, cl-944 polysorb* 0 vio 90cm kv34 x36 (lot#a5f2019y); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the opened sample noted one suture and one needle.The needle was returned disengaged from the suture.Upon microscopic inspection of the needle, normal crimp and swage marks were noted.The needle swage was full of suture material, indicating the suture broke at the swage.The foil pouch was inspected and no signs of damage or abnormalities were identified.Functional testing found that the light assisted microscopic inspection of the breathable pouches noted no breaches or damage.The needles were properly parked in the retainers.Inspection of the retainers noted the sutures were properly wound and no damage to the retainers.A tactile and microscopic inspection of the sutures was performed.Varying degrees of discoloration (dark color) and suture stiffness were noted near the needle attachment point of several sutures.The foil pouches were inspected and no signs of damage or abnormalities were identified.The breathable pouches were opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.The sutures were loaded onto an instron machine by clamping the needle with a pneumatic grip with a serrated face and the suture end with a pneumatic yarn grip.No suture breakage or fraying was noted while handling/loading the sutures into the instron machine.The instron then pulled the sutures at a rate of 300 mm/min until the needle disengaged from the sutures.The load force at the point of detachment was measured and the results were found to meet ep mean and individual specifications in addition to testing against ep specifications, the samples were subjected to testing of the needle attachment force at 90° (degrees) of rotation following discussions with design engineering.Results demonstrated lower forces than are typical for 90° attachment forces of this usp size suture.No design specification or regulatory requirements exists for 90° attachment force.It was reported that the needle detached.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23789530
Report Number1219930-2025-05715
Device Sequence Number17529543
Product Code GAM
UDI-Device Identifier10884521043602
UDI-Public(01)10884521043602(17)300531(10)A5F2019Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-944
Device Catalogue NumberCL-944
Device Lot NumberA5F2019Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown